Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Can Losartan cause hair loss, ringing in ears, increased heartbeat. What can you tell me?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11697 Questions
I had been taking Benicar HCTz for 14 years now. My blood pressure was controlled.Never a high bp reading. It worked for me. My insurance company oredered me to switch to Losartan HCTZ 25 mg.. I am now getting ringing in my ears frequently, negative (quick to get mad) and tense, loss of sense of well-being,( I felt great on the Benicar) and now noticing increased hair loss. My blood pressure was taken recently and it was high. I have been this new medication for 4 weeks. Can Losartan-Hctz cause hair loss and what feedback can you give me. Yesterday I took two tablets just to feel better because I could tell my blood pressure was high. I could "hear" my fast heartbeat in my ears and felt exhaused after cleaning the closet. Normally that would not happen. I was out of breath and had to lay down.I am a 52 yr. old female. Even my calf muscles hurt today, and I havent done anything but read!
What can you tell me?

Posted Sun, 15 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
Losartan is associated with side effects like chest pain, fatigue, low blood sugar, diarrhea, anemia, weakness, back pain, and cough. It can also cause upset stomach, abdominal pain, nausea, muscular weakness, knee pain, leg pain, muscle cramps, muscle pain, bronchitis, upper respiratory infection, nasal congestion, sinusitis, infection, and flu-like syndrome.
In comparison to Benicar, losartan has a higher incidence of side effects.
The efficacy of benicar HCTZ in reducing the raised levels of blood pressure is also superior as compared to Losartan-Hctz.
I would suggest you stick to the opinion of your doctor and continue Benicar-Hctz. Else get checked thoroughly with an in person review with another doctor near you, for a second opinion.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor